Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 23, NWS Corpus Christi, TX

May 13, 20084 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 13, 2008, 10:59 AM CDT for 4 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 13, 2008, 10:59 AM CDT (15:59 UTC)
Expired
May 13, 2008, 3:47 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2836 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 131559
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CDT TUE MAY 13 2008

TXZ241>244-140000-
/O.NEW.KCRP.WI.Y.0023.080513T1600Z-080514T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1059 AM CDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS THE SOUTHERN COASTAL 
BEND DUE TO A DEEPENING AREA OF LOW PRESSURE ACROSS THE CENTRAL
UNITED STATES. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH
CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING
HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

KRR
1 follow-up statement
000 
WWUS74 KCRP 132047
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT TUE MAY 13 2008

TXZ241>244-132200-
/O.CAN.KCRP.WI.Y.0023.000000T0000Z-080514T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
347 PM CDT TUE MAY 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

SOUTHEAST WINDS ACROSS THE SOUTHERN COASTAL BEND HAVE DECREASED
TO BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS
BEEN CANCELED. WINDS WILL CONTINUE TO DIMINISH THROUGH TONIGHT TO AROUND
15 TO 20 MPH.

$$

KRR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 10:20 AM CDT, 39 minutes earlier.

Area forecast discussion, May 13, 10:20 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1020 AM CDT TUE MAY 13 2008

.UPDATE...INCREASED PRESSURE GRADIENT ACROSS SOUTH TEXAS DUE TO LOW
PRESSURE SYSTEM ACROSS THE CENTRAL US HAS RESULTED IN MODERATE AND
GUSTY SOUTHEAST WINDS. THE GRIDS HAVE BEEN UPDATED TO SHOW THIS.
12Z CRP SHOWED 1.99 INCH PWAT VALUE...WHICH IS HIGHER THAN MODELS
PREDICTED. DESPITE THIS DO NOT ANTICIPATE ANY SIGNIFICANT PRECIP
TODAY AS SOUNDING ALSO SHOWS STRONG CAPPING INVERSION AROUND 750 MB.
HOWEVER...WILL KEEP SLIGHT CHANCE POPS GOING AS A FEW SHOWERS MAY
DEVELOP BELOW THE CAP. REST OF FORECAST LOOKS ON TRACK AND UPDATED
PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 416 AM CDT TUE MAY 13 2008/

SHORT TERM (TODAY THROUGH WEDNESDAY)...A SERIES OF EMBEDDED
SHORTWAVES IN SW FLOW ALOFT WILL MOVE ACROSS THE REGION THROUGH
THE SHORT-TERM BRINGING A CHC OF SHRAS AND TSRAS TO S TX
PERIODICALLY THRU WED. MAIN PROBLEM WILL BE TIMING AND POSITIONING
OF THE DISTURBANCES...THUS MAKING TIMING OF PRECIP DIFFICULT TO
PINPOINT. AM NOT EXPECTING ANY SIGNIFICANT PRECIP TODAY ALTHOUGH
ISOL TSRAS IN MEX ARE MVG E TOWARD THE WRN CWA THIS MORNING.
THESE STORMS HAVE BEEN WEAKENING AS THEY MV CLOSER TO WEBB CO.
AND INTO A MORE CAPPED ENVIRONMENT WITH LIMITED MOISTURE...WHICH
IS EXPECTED TO CONTINUE TODAY. THEREFORE...ONLY WENT WITH A 10 POP
WITH A MENTION OF PRECIP ACROSS THE W AND NRN CWA THRU 18Z. CHCS
TONIGHT AND WED LOOK HIGHER...MAINLY ACROSS THE NW CWA TONIGHT
THEN FARTHER E WED. FOR TONIGHT MODELS HAVE BEEN SHOWING A PRECIP
BULLSEYE DVLPG ACROSS THE HILL COUNTRY AND SKIRTING THE NRN CWA AS
A MODERATELY STRONG SHORT WAVE TRACKS ACROSS THE AREA. THE PWATS
INCREASE TO NEAR 2 INCHES ACROSS THE NRN CWA AND UPPER DYNAMICS
LOOK CONDUCIVE FOR CONVECTION BUT REMAIN GENERALLY N OF THE AREA. CIN
VALUES ARE LOW BUT SHOULD HINDER DVPLMNT FARTHER S FOR TONIGHT.
CHCS LOOK BETTER ON WED AROUND 18Z WHEN CAPPING INVERSION/CIN VALUES ARE
NIL AND A BDRY IS PROGD TO MV E BISECTING THE CWA. THIS BDRY IS
MORE EVIDENT IN THE 925MB AND 850MB WIND FIELDS. THE MODELS SHOW
THE PRECIP N OF THE AREA BUT FEEL CONVECTION WILL BE FARTHER S
ACROSS THE CWA. BY WED AFTERNOON THE CONVECTION PUSHES TO THE NE.
WILL NOT MENTION SVR AT THIS TIME GIVEN UNCERTAINTY IN TIMING AND
THAT THE BETTER DYNAMICS/CHCS OF PRECIP LIE FARTHER N...BUT CANT
RULE OUT SVR TSRAS.

AVIATION...MVFR CIGS THIS MORNING WILL RAISE TO VFR BY THE
AFTERNOON. AM NOT EXPECTING ANY SIGNIFICANT WX TODAY ALTHOUGH
THERE IS A SLIGHT CHC AROUND LRD TO COT THIS MORNING. CHCS
INCREASE TONIGHT AS A SHORT WAVE TRACKS ACROSS THE REGION.

MARINE...A MODERATE ONSHORE WILL PERSIST TODAY THROUGH WED.
BORDERLINE SCA CONDITIONS MAY DVLP TONIGHT AND WED BUT GENERALLY
SCEC CONDITIONS ARE EXPECTED TODAY THRU WED.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE MAIN FCST PROBLEMS
WL BE THE TIMING AND COVERAGE OF ANY CONVECTION THAT DEVELOPS IN THE
WED NIGHT-THU TIMEFRAME.  A WK S/WV MOVING THROUGH THE BROAD
SOUTHWEST FLOW...A 100KT JET OVERHEAD AND ENHANCED BOUNDARY LYR
CONVERGENCE DUE TO A SLOW-MOVING COLD FNT WL ALL BE POSITIVE FACTORS
IN THE DEVELOPMENT OF CONVECTION ACROSS THE RIO GRANDE PLAINS LATE
WED NIGHT. WITH CAPES EXPECTED TO EXCEED 2500 J/KG AND 0-6KM SHEAR
VALUES ABV 55KT...THE POTENTIAL FOR SVR WX WL ALSO EXIST WED
NIGHT/THU MORNING.  THUS A STRONG TO SVR MCS WL LKLY TRACK ACROSS
THE CWA THROUGH THURSDAY MORNING.  WL GO WITH CHC POPS FOR NOW BUT
LATER SHIFTS MAY NEED TO RAISE THESE TO LKLY ACROSS THE NORTHWEST
AREAS.  A MORE STABLE AIRMASS WL BE LEFT IN ITS WAKE FOR THU NIGHT
AND FRI.  THUS...A LOWERING OF POPS WAS DONE FOR THESS PDS.  THE FNT
WL SURGE SWD THROUGH THE REMAINDER OF THE CWA ON THU NIGHT AND FRI
MORNING.  GIVEN THE BROAD SWLY FLOW ALOFT...THE CLOUD CVR IN THE
POST-FNTL AIRMASS WL BE HARD TO DISLODGE.  AS A MID/UPR RDG AXIS
PINCHES OFF BY THE WEEKEND...CLOUDS WL CONTINUE TO DISSIPATE.  WITH
LESS CLOUD CVR AND A DRY AIRMASS...TEMPS WL SHOW A DECENT DIURNAL
RANGE FROM FRI THROUGH SUN.  A RE-ESTABLISHMENT OF WK SLY FLOW BY
MON WL PRODUCE A MORE TYPICAL DIURNAL RANGE IN TEMPS FOR MID-MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  76  91  73  87  /  10  20  30  30  40
VICTORIA          87  74  88  71  85  /  10  40  40  30  40
LAREDO            98  79 101  72  93  /  10  40  10  40  30
ALICE             93  76  95  72  89  /  10  30  30  30  40
ROCKPORT          85  77  84  74  83  /  10  10  30  30  40
COTULLA           94  74  98  68  90  /  10  40  10  40  30
KINGSVILLE        92  76  95  74  89  /  10  20  30  30  40
NAVY CORPUS       85  77  86  75  86  /  10  10  30  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

KRR/97...UPDATE
Hazardous weather outlook, May 13, 5:10 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT TUE MAY 13 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
510 AM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS
TONIGHT...MAINLY ACROSS THE RIO GRANDE PLAINS AND VICTORIA
CROSSROADS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT
THIS TIME...SOME STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 40
MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS ON WEDNESDAY AND
THURSDAY ACROSS SOUTH TEXAS.  SEVERAL UPPER LEVEL DISTURBANCES ALONG
WITH A SLOW-MOVING COLD FRONT WILL INTERACT WITH ABUNDANT MOISTURE
AND VERY UNSTABLE CONDITIONS TO PRODUCE SCATTERED THUNDERSTORMS EACH
DAY.  SOME OF THESE STORMS WILL CONTAIN HAIL LARGER THAN PENNIES AND
WINDS EXCEEDING 60 MPH.  THE TIMING OF THESE STORMS WILL BE
DIFFICULT TO ASCERTAIN BUT THE BEST CHANCE FOR SEVERE WEATHER WILL
BE DURING THE LATE EVENING AND OVERNIGHT HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MB

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.